New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jan 2008
Total Posts : 67
   Posted 1/9/2008 3:35 PM (GMT -6)   
Hello all,
 I am new to the site,and am looking for help. I have crohns and have been on and off pred. for 4 years now. My doctor wants me start remicade treatment. I love the thought of never taking pred. again......hate the stuff. I am looking to chat with any one who has taken it. I would love to know the side effects. I am worried about weight gain, I have a fear of being fat, I know how dumb that must sound. I have read about people gaining weight. I also want to know ALL the side effects.....please help me!

Regular Member

Date Joined Jul 2007
Total Posts : 456
   Posted 1/9/2008 3:46 PM (GMT -6)   

The best place to check out side effects is the Remicade website.  They list everything there.

I'm schedule for my third infusion next week, and so far no side effects.  Knock on wood.  I've seen a big improvement, but I still have a lot more symptoms than I would like.  I just keep reminding myself that it's medicine, not a magic potion, and that I have to allow myself time to heal.

As for the weight issue, Pred causes weight gain.  And as far as I know, Remicade use has only resulted in weight gain in one study.  Not to say that it can't happen, but one study isn't much to go on.

Regular Member

Date Joined Oct 2007
Total Posts : 149
   Posted 1/9/2008 4:12 PM (GMT -6)   
I know i have gain weight since i have been on it. Not sure why but now I'm wondering if anyone else has???
Crohns for 11 years
1 surgery so far
2 times in hospital for blockages
B12 Injections

Regular Member

Date Joined Jan 2008
Total Posts : 67
   Posted 1/9/2008 4:14 PM (GMT -6)   
 how much weight?

Veteran Member

Date Joined Jan 2003
Total Posts : 1668
   Posted 1/9/2008 4:56 PM (GMT -6)   
My Daughter was diagnosed at age 17, is 25 now. She has been on Remicade for over 4 years now and taking double doses currently. No side effects in her particular case and definitely NO weight gain. She could use a couple extra pounds on her body. Not to say that there are not possible side effects with Remicade for some patients. My Daughter has been spared them so far. She didn't really gain weight with Prednisone either! Lucky her! She did get incredible moon face though at the end of her weans instead of at the beginning the regimen or midway through it.

I can see why patients might gain weight on Remicade if it puts them in a healthy remission and they get to enjoy eating again!!

Veteran Member

Date Joined Jan 2006
Total Posts : 725
   Posted 1/9/2008 4:59 PM (GMT -6)   
I've been on Remicade for over 5 years now, and the last 3 years have been on a double dose (1000mg) every 7 to 8 weeks.

I have never had any side affects or reactions to Remicade in all of those 5 years.

I may have gained a few pounds, but that is only because the drug worked so well for me that I was able to start eating "normally" again.

I've had a very positive experience with tihs drug. I know not everyone has, though. It's good to get a balanced opinion.

Good luck...
Matthew McKenna,

"I'm just along for the ride."

Regular Member

Date Joined Jun 2006
Total Posts : 33
   Posted 1/9/2008 6:52 PM (GMT -6)   
I have been on Remicade for approximately 6 years I think. I have never had any side effects from it at all. I had big issues with prednisone. I gained 25 lbs in 5 weeks. Which I would be okay with but most was in my face. Even that I could have handled but it made be very depressed and unable to focus. Remicade has been nothing but good things for me. Not having to remember to take pills is a huge one for me. I did gain some weight but good healthy weight that I needed.

Good luck with everything!

Regular Member

Date Joined Jan 2006
Total Posts : 135
   Posted 1/9/2008 10:21 PM (GMT -6)   

I have been on Remicade now over a yr now.  No side affects for me.  The first 4-6 weeks after the remicade are great.  I can really tell after that, that i need the drug.   good luck to you.  it is a miracle drug to me.  yeah   I sure wish i could put on weight like some of you do. 


Regular Member

Date Joined Jun 2007
Total Posts : 93
   Posted 1/9/2008 10:22 PM (GMT -6)   
MaryS said...
I can see why patients might gain weight on Remicade if it puts them in a healthy remission and they get to enjoy eating again!!

Sounds good to me.

Veteran Member

Date Joined Oct 2004
Total Posts : 3042
   Posted 1/10/2008 5:23 AM (GMT -6)   
Hi I have been on Remicade for over 2 years and have no-side effects and I am enjoying being in remission. I hope this drug works for you.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 6:18 AM (GMT -6)
There are a total of 2,709,357 posts in 298,801 threads.
View Active Threads

Who's Online
This forum has 153318 registered members. Please welcome our newest member, ljhjkdfssd.
223 Guest(s), 5 Registered Member(s) are currently online.  Details
Loutucky, reminder, overthepond, Maraki, Sissy63

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer